Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 51, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 9, 2001, 7:09 PM EDT for Richland County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 7:09 PM EDT (23:09 UTC)
- Expired
- Jul 9, 2001, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Richland County, OH
The radar
The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 092310 SVRCLE OHC139-092345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 709 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN OHIO... * UNTIL 745 PM EDT * AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF BELLVILLE...OR ABOUT 11 MILES SOUTH OF MANSFIELD...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LEXINGTON BELLVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ FMK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:15 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 9, 3:15 PM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT MON JUL 9 2001 MOST UNSTBL AMS OVR WRN OH AND N OVR MI AND EXTRM SW ONT. BOUNDARY OVR WRN OH AND WITH S/WV MOVG THRU THIS EVE...KICKG OFF WDLY SCT TSTMS. IF ANY WENT SVR OVR NW OH WOULD BE BRF AND ISOLATED. BEST CHC FOR PCPN THIS EVE OVR NW OH AND OVR NE PTN FA LT TNGT WITH NEXT S/WV OVR NRN MI. WL MENTION PCPN THIS EVE AND AGAIN LT. GUID TEMPS OK. TIMG TUE TOUGH WITH CDFNT MOVG IN DURING AFTN BUT AMS SOMEWHAT DRY...TIL AFT 00Z. WL MENTION PCPN THRU LT TUE NGT. SOME LK EFFECT CLDS WL DVLP WED MNLY OVR NE AREAS. .CLE... OH...NONE. PA...NONE. KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:24 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jul 9, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 50 min |
| Jul 9, 7:07 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.